We reported an 81-year-old woman with metastatic melanoma, in whom myasthenia gravis and rhabdomyolysis developed after nivolumab monotherapy. The first symptom of myasthenia gravis was dyspnea. Ultrasonography detected hypokinesis of the bilateral diaphragm suggesting myasthenia gravis, although there was no abnormal finding of the lungs in computed tomography images. Acetylcholine receptor binding antibodies were low-titer positive in the preserved serum before administration of nivolumab, strongly suggesting that the myasthenia gravis was a nivolumab-related immune adverse event. Despite the remarkable clinical benefits of immune checkpoint inhibitors for patients with advanced melanoma, it is important to recognize unexpected immune-related adverse events.
Keywords: PD-1; melanoma; myasthenia gravis; nivolumab; rhabdomyolysis.
© The Author 2015. Published by Oxford University Press. All rights reserved. For Permissions, please email: firstname.lastname@example.org.